MAUDE Adverse Event Report: SYNTHES GMBH RECIP SAW BLADE DBL-SIDED 68MM X 0.80MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

SYNTHES GMBH RECIP SAW BLADE DBL-SIDED 68MM X 0.80MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 511.914S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.The device serial or lot number was unknown; therefore, udi: (b)(4).The manufacturing location is unknown.Device manufacture date is unknown.The device serial or lot number is unknown.
 
Event or Problem Description
It was reported that during a total knee arthroplasty surgical procedure, it was observed that the rhombus part of the saw blade device had broken.It was reported that there was a more than 30 minute delay in the procedure.It was not reported whether a spare device was available for use.It was reported that the postoperative x-ray indicated that there were no fragments in the patient's body.The surgeon predicted that the fragments would be expelled by the body through "inhalation".There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
RECIP SAW BLADE DBL-SIDED 68MM X 0.80MM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kara ditty-bovard
eimattstrasse 3
oberdorf 4436
SZ   4436
6107428552
MDR Report Key12846149
Report Number8030965-2021-09656
Device Sequence Number17295353
Product Code GFA
UDI-Device Identifier10886982238221
UDI-Public10886982238221
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number511.914S
Device Catalogue Number511.914S
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown